I was told by my doctor to use Mens Rogaine for my androgenic alopecia. I already ordered your book because Rogaine is the one of the few things I'm using and I don't want to stop it until I figure out an alternative treatment. So I'm kinda freakin that the treatment my doc told me to use doesn't really work all that well. And the point of this convoluted message is that I wanted to ask if it would be wise to take my birth control all the time and not have 4 days off? My dermatologist told me it contains a small amount of Aldactone (sp??) so I'm thinking going off it for 4 days may be harmful to my poor shrinking hair follicles. Yes? No? Maybe so?
Thanks a million
So I got the answer to the above question from your book, now I have another question. It seems my problem is from low estrogen since it occured when I went of birth control (Yasmin) and I don't have any signs of testosterone problems. But now I'm on Yaz and I was wondering if that was the same thing as Yasmin. I've read from some sites that Yasmin has more estrogen. Is this true? Also, I'm started to get varicose veins (I know...I really won the genetic lottery) and I read that estrogen can dilate the blood vessels and make valve disfunction worse. So do you think that going on a higher estrogen birth control would be bad for my leg veins?
I cannot give specific advice on the internet but in general, it is safe to take active birth controls pills continuously without a taking days off the have a period. However some women experience breakthrough bleeding or premenstrual symptoms if they go for many weeks without a period. I do not think 4 days off every few weeks interferes with treatment. Beyond this you need to make sure your doctor is knowledgeable about using the pill this way and is willing to prescribe it for you.
Originally Posted by becky25
Geoffrey Redmond, MD
The Hormone Help Center of New York http://www.hormonehelpny.com/
Author, It's Your Hormones
It is not appropriate to make medical diagnoses or treatment recommendations over the internet. Replies to questions intended as general information and not as medical advice for any individual. An appropriate health care provider should be consulted for specific advice.
Becky, so your birth control pills have some aldactone? Is that a dht or testosterone blocker? Also, can estrogen cause veric. veins? Or just aggravate them?
One of my doctors told me that Yaz/Yasmin contain a small amount of Aldactone and yes that does have an anti-androgen effect. Its main use is as a diuretic. It inhibits aldosterone which is responsible for reabsorbing sodium and water and excreting potassium. That's why you can get hyperkalemia if you take it and that is why you may find yourself going to the bathroom more often. My hair has started to shed like whoa and I can't seem to find a doctor that will put me on Aldactone. Totally sucks! Everyone is afraid of hyperkalemia because too much potassium can affect your heart. As far as varicose veins go, estrogen dilates blood vessels. This is probably one of the reasons it is considered cardiovascular protective. But since my grandmother had varicose veins and I am susceptable, dilating my veins may make the valve in my veins even more ineffective. I believe this is the case seeing as I am young and I'm starting to see them. If only I could go back in time and tell myself to never go on birth contol, then I wouldn't have any of these problems for at least another decade, maybe more. Well too little too late. Off to put some rogaine in my hair...fun times.
Someone please tell me what to do. In the last three months I have lost probably 60% of my hair. The emotional devastation is awful.
The problem is that I'm not 100% sure what is causing it.
I was on Yaz for about six months before it really started coming out.
So perhaps it was this. OR, we had our house for sale and were going through the motions to move which might be stress causing the loss.
I got a blood test and the doctor said I was a tad anemic. There's another possibility. Or last but not least, I had purchased a flat iron and was probably using the wrong hair products with it. I always resorted to a ponytail, which I read could of been a very poor choice.
At first it seemed like just a great deal of breakage which I initially blamed on the flat iron and ponytails. But last night, I took a hard look at my scalp and the hair seems so much thinner. I'm really truly scared.
Two weeks ago I bought some natural hair extenders which is giving me a little confidence, but I miss my own hair. I also just bought Rogaine but I haven't used it yet. Should I?
By AlopecianMuse in forum Introduce Yourself & Share Your Story
Last Post: 11-03-2008, 05:41 PM
» The Bald Truth